MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 38270
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Bradycardia (1751); Death (1802); Low Blood Pressure/ Hypotension (1914); Respiratory Distress (2045); Coma (2417); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/18/2019
Type of Reportable Event Death
Event or Problem Description
It was reported that catheter tip was fractured and detachment encountered.A ii/5/bern/100/038 bx5 imager ii angiograpic catheter was selected for use in the internal carotid artery.However, during the procedure, it was noted that the tip of the catheter was fractured and detached.The physician tried to withdraw the fractured catheter at once but failed.The length of the catheter that remained in the patient's body was 2.8cm.The physician tried to remove the fractured part with a snare but failed.There were no patient complications as this time and the patient was stable.Approximately 5 hours after device use, the patient experienced decreased respiratory heart rate, low blood pressure, and was on assisted breathing with upper tracheal intubation.After rescue, the patient was temporarily stable and was transferred to icu 30 minutes later.The patient was transferred to other hospital.
 
Event or Problem Description
It was reported that catheter tip was fractured and detachment encountered.A ii/5/bern/100/038 bx5 imager ii angiograpic catheter was selected for use in the internal carotid artery.However, during the procedure, it was noted that the tip of the catheter was fractured and detached.The physician tried to withdraw the fractured catheter at once but failed.The length of the catheter that remained in the patient's body was 2.8cm.The physician tried to remove the fractured part with a snare but failed.There were no patient complications as this time and the patient was stable.Approximately 5 hours after device use, the patient experienced decreased respiratory heart rate, low blood pressure, and was on assisted breathing with upper tracheal intubation.After rescue, the patient was temporarily stable and was transferred to icu 30 minutes later.The patient was transferred to other hospital.It was further reported that the patient sank into the coma when the physician tried to snare the device fragment.
 
Event or Problem Description
It was reported that catheter tip was fractured and detachment encountered.A ii/5/bern/100/038 bx5 imager ii angiographic catheter was selected for use in the internal carotid artery.However, during the procedure, it was noted that the tip of the catheter was fractured and detached.The physician tried to withdraw the fractured catheter at once but failed.The length of the catheter that remained in the patient's body was 2.8cm.The physician tried to remove the fractured part with a snare but failed.There were no patient complications as this time and the patient was stable.Approximately 5 hours after device use, the patient experienced decreased respiratory heart rate, low blood pressure, and was on assisted breathing with upper tracheal intubation.After rescue, the patient was temporarily stable and was transferred to icu 30 minutes later.The patient was transferred to other hospital.It was further reported that the patient sank into the coma when the physician tried to snare the device fragment.It was further reported that the patient died.

Brand Name
IMAGER II ANGIOGRAPHIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9265933
Report Number2134265-2019-13161
Device Sequence Number2498501
Product Code DQO
UDI-Device Identifier08714729354871
UDI-Public08714729354871
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2020
Device Model Number38270
Device Catalogue Number38270
Device Lot Number0000134600
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer11/14/2019
12/10/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date12/02/2019
12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age78 YR
Patient Weight50